The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Choosing Your MedsChoosing Your Meds
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Testosterone treatment and facial hair growth

Dec 1, 2000

Hi, I have been taking testosterone injections, 200mg every

three weeks for about 4 months now, for hypogonadism. I have

never had much facial hair and I was wondering if the treatment will have any effect on this. I keep reading about

how the testosterone will cause hair growth, but I have not

seen much change. What can I expect? Thank you.

Response from Dr. Stryker

You probably won't see a dramatic effect on facial hair growth, though it may grow faster or a bit thicker. Your genetic tendency to have little facial hair is not changed by adding more testosterone, though higher levels can influence the expression of your genetic heritage, if that makes sense. Keep an eye on things over time, as people react differently. It may take a year or more to see the full effect. RAS

Rick Stryker, M.D., M.P.H.

Using Polymerase to Combat Infection?

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint